I take 25mcg T3 every morning with alternate days of T4, 75mcg and 100 mcg,

but I have noticed on the 100mcg days of T4, the T3 doesn't feel to be so affective? any ideas as to why? can it be explained? I can't work it out, maybe is obvious I should just stick to the 75 mcg levo each day? I hope this is clear enough!

thanks for any advice/ideas in advance, x

Last edited by

5 Replies

oldestnewest
  • think I must do my own reply, I will stick to the 75mcg Levo, see how that goes, I really wanted to know if too much T4 can knock out the T3? oh well,

  • I don't think it can Susie. The T4 that you take has to first be converted by the body before it can be used but the T3 that you take is the active hormone which

    goes straight to the cells.

    If you took too much T4, eventually it would convert to T3 and add to the effects of the T3 that you take... i.e making you over-medicated with hyper symptoms and would definitely not knock out the T3. Hope that helps.

  • thanks so much, is big help, I have started to get hot flushes etc and feel a bit over medicated, perhaps I ought to lower the T4 dose, I feel so much better apart from that since being on the T3, I am loathe to reduce that?

  • I would say it's worth you trying a decrease in T4 - say to 50 one day and 75 the next. You are the only person who can monitor your symptoms. Your doctor would probably be happy with your lowering your dose - it's increasing the dose that doctors usually get upset with because being hyper is potentially dangerous. It's probably worth saying that as you experiment you should try each change for at least a couple of weeks (preferably 4-6 for T4 changes) before changing anything else so that you can be pretty sure what effect each change has made. Reading this forum I have seen people who change their meds/diet/supplements on almost a day to day basis and then have no idea what is causing what. Good luck.

  • thanks so much for your advice eeng, I agree it does take a while to get a true picture, I think I will do as you suggest and then wait about 6 weeks and see how I go, I wish you well,

You may also like...